Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 35, NWS Des Moines, IA

July 5, 2014Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 5, 2014, 9:52 AM CDT for Polk County, Iowa. It took effect at Jul 5, 2014, 10:38 AM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 9:52 AM CDT (14:52 UTC)
In effect from
Jul 5, 2014, 10:38 AM CDT
Expired
Jul 8, 2014, 1:51 AM CDT
In force
63 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 12.20 ft at Jul 5, 2014, 6:00 PM CDT.

actionminormoderate101507/0507/0607/0707/0807/09
Action stage
8 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WGUS43 KDMX 051452
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT SAT JUL 5 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-061452-
/O.NEW.KDMX.FL.W.0035.140705T1538Z-140708T0651Z/
/DEMI4.1.ER.140705T1538Z.140706T1800Z.140707T0651Z.NO/
952 AM CDT SAT JUL 5 2014

...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY MONDAY MORNING.
* AT  8:45 AM SATURDAY THE STAGE WAS 11.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING. CONTINUE RISING TO 
  13.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...SUNDAY AFTERNOON. GO 
  BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT  12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
3 follow-up statements
208 
WGUS83 KDMX 052125
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT SAT JUL 5 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-062125-
/O.CON.KDMX.FL.W.0023.000000T0000Z-140709T0000Z/
/DESI4.1.ER.140701T0530Z.140701T2245Z.140708T0000Z.NO/
425 PM CDT SAT JUL 5 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY EVENING.
* AT 4:00 PM SATURDAY THE STAGE WAS 25.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.7 FEET...OR 1.7 FEET ABOVE FLOOD STAGE...
  SUNDAY AFTERNOON. THEN BEGIN TO FALL AND GO BELOW FLOOD STAGE
  MONDAY EVENING.
* IMPACT...AT 25.7 FEET...WATER SURROUNDS THE BASE OF SIMON ESTES 
  AMPHITHEATER.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-062125-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-140707T0515Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.140706T0515Z.NO/
425 PM CDT SAT JUL 5 2014

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 4:00 PM SATURDAY THE STAGE WAS 8.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO SLOWLY FALL AND GO BELOW FLOOD STAGE AFTER
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 
  FLOODS. NORTH RIVERSIDE PARK NORTH OF IOWA 9 FLOODS. BACKWATER 
  FROM THE RIVER CAUSES SCHOOL CREEK TO AFFECT THE LOW AREAS OF 
  VALLEY DRIVE.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC153-062125-
/O.CON.KDMX.FL.W.0035.000000T0000Z-140708T0651Z/
/DEMI4.1.ER.140705T1405Z.140706T1800Z.140707T0651Z.NO/
425 PM CDT SAT JUL 5 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY MONDAY MORNING.
* AT 3:45 PM SATURDAY THE STAGE WAS 12.3 FEET...OR 0.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...
  SUNDAY AFTERNOON. THEN BEGIN TO FALL AND GO BELOW FLOOD STAGE
  EARLY MONDAY MORNING.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
387 
WGUS83 KDMX 060128
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SAT JUL 5 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES 
RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-070128-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-140708T2100Z/
/DESI4.1.ER.140701T0530Z.140701T2245Z.140707T2100Z.NO/
828 PM CDT SAT JUL 5 2014

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY AFTERNOON.
* AT 8:00 PM SATURDAY THE STAGE WAS 25.2 FEET...OR 1.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.3 FEET...OR 1.3 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. THEN START TO FALL AND GO BELOW FLOOD
  STAGE MONDAY AFTERNOON.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-070128-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-140707T0600Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.140706T0600Z.NO/
828 PM CDT SAT JUL 5 2014

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 8:00 PM SATURDAY THE STAGE WAS 8.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO SLOWLY FALL AND GO BELOW FLOOD STAGE AFTER
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 
  FLOODS. NORTH RIVERSIDE PARK NORTH OF IOWA 9 FLOODS. BACKWATER 
  FROM THE RIVER CAUSES SCHOOL CREEK TO AFFECT THE LOW AREAS OF 
  VALLEY DRIVE.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC153-070128-
/O.EXT.KDMX.FL.W.0035.000000T0000Z-140708T0645Z/
/DEMI4.1.ER.140705T1405Z.140706T1200Z.140707T0645Z.NO/
828 PM CDT SAT JUL 5 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY MONDAY MORNING.
* AT 7:45 PM SATURDAY THE STAGE WAS 12.4 FEET...OR 0.4 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...
  SUNDAY MORNING. THEN START TO FALL AND GO BELOW FLOOD STAGE EARLY
  MONDAY MORNING.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
394 
WGUS83 KDMX 060956
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT SUN JUL 6 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES 
RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...EMMET...POLK...
  WAPELLO
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-070956-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-140707T2159Z/
/DESI4.1.ER.140701T0530Z.140701T2245Z.140706T2159Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL LATE THIS AFTERNOON.
* AT 4:00 AM SUNDAY THE STAGE WAS 24.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC051-179-061026-
/O.CAN.KDMX.FL.W.0036.000000T0000Z-140708T0120Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* AT 4:50 AM SUNDAY THE STAGE WAS 10.4 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 10.7 FEET. FALL TO 8.8 FEET
  MONDAY MORNING.
* IMPACT...AT 10.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG MOST OF
  THE REACH BETWEEN OTTUMWA AND ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC063-061026-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-140707T0600Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.140706T0252Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* AT 4:00 AM SUNDAY THE STAGE WAS 7.8 FEET...OR 0.2 FEET BELOW FLOOD
  STAGE.
* FORECAST...FALL TO 7.5 FEET MONDAY MORNING.
* IMPACT...AT 7.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 
  FLOODS. NORTH RIVERSIDE PARK NORTH OF IOWA 9 FLOODS. BACKWATER 
  FROM THE RIVER CAUSES SCHOOL CREEK TO AFFECT THE LOW AREAS OF 
  VALLEY DRIVE.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC153-061026-
/O.CAN.KDMX.FL.W.0035.000000T0000Z-140708T0645Z/
/DEMI4.1.ER.140705T1405Z.140706T0045Z.140706T0703Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* AT 3:45 AM SUNDAY THE STAGE WAS 11.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 9.0 FEET MONDAY MORNING.
* IMPACT...AT 9.0 FEET...THE STORM VALVE IS CLOSED AT SOUTHWEST 
  28TH STREET AND GARDEN ROAD.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 7:12 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 7:12 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
712 AM CDT SAT JUL 5 2014

.SHORT TERM /TODAY/...
ISSUED AT 354 AM CDT SAT JUL 5 2014

MO VALLEY ELEVATED MCS CONTINUES TO EXPAND EARLY THIS MORNING DRIVEN
BY MODERATE THERMODYNAMIC AND KINEMATIC FORCING. EFFECTIVE
INSTABILITY AND SHEAR...500-1000 J/KG AND AROUND 40KTS
RESPECTIVELY...HAS BEEN SUFFICIENT FOR ORGANIZATION AND STORMS
PUSHING SEVERE LIMITS JUST TO OUR WEST. EXPECT SIMILAR CONDITIONS AS
THE MCS PUSHES EASTWARD THROUGH IA LATER THIS MORNING WITH POSSIBLY
A FEW LARGE HAIL EVENTS BUT PRIMARILY BELOW SEVERE LIMITS. HEAVY
RAINS MAY BE MORE OF A THREAT WITH RAP PWS NOW UP TO 1.8 FUELED BY
STRONG H85 MOISTURE TRANSPORT. COMPLEX APPEARS TO BE DRIFTING WITH
THE MEAN WIND AND NOT FOLLOWING UPWIND PROPAGATION
/CORFIDI/ VECTOR SUGGESTING IT WOULD BE ROOTED FAIRLY HIGH AT 2-3KM
WITH LESS LOW LEVEL JET INFLUENCE AND MORE DRIVEN BY HIGHER LEVEL
WARM ADVECTION AND DIFFERENTIAL VORTICITY ADVECTION.  THUS WILL ADD
LOCALLY HEAVY RAIN MENTION THIS MORNING BUT HOLD OFF ON A FLASH
FLOOD WATCH FOR NOW WITH MORE PROGRESSIVE MOVEMENT ANTICIPATED.
FORCING MAY LINGER THROUGH MUCH OF THE DAY HOWEVER SO HAVE LOWERED
POPS WEST BUT KEPT CHANCES GOING EAST INTO THE AFTERNOON. AIRMASS
DOES BECOME EXTREMELY UNSTABLE WEST BY LATE AFTERNOON WITH MLCAPES 4-
5K J/KG...BUT SOME CINH IS APPARENT AND WITH LIGHT WINDS...WEAK
CONVERGENCE AND SUBSIDENCE BEHIND THE SHORT WAVE DO NOT EXPECT ANY
SURFACE BASED DEVELOPMENT THROUGH 00Z.

HIGHS WILL BE SOMEWHAT PROBLEMATIC WITH GFS...NAM AND RAP SOUNDINGS
SUGGESTING VARIED DEGREES OF MIXING. WITH MCS EXPECTED THROUGH AT
LEAST THE MORNING HAVE PLAYED IT MORE CONSERVATIVE AND BELOW RAP
STAYING CLOSER TO MOS GUIDANCE. AIRMASS WILL CERTAINLY CHANGE OVER
THE PAST FEW DAYS WITH INCREASING HUMIDITY AS DEWPOINTS CLIMB WELL
THROUGH THE 60S BY AFTERNOON.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 354 AM CDT SAT JUL 5 2014

THE LONG TERM FORECAST WILL BE CHARACTERIZED BY ROUGHLY ZONAL 500
MB FLOW JUST TO OUR NORTH BECOMING GRADUALLY MORE AMPLIFIED AS A
SERIES OF SHORTWAVE IMPULSES CARVE OUT A MODEST 500 MB TROUGH FROM
THE MIDWEST OVER TO THE NORTHEAST U.S. THE FIRST SUCH IMPULSE WILL
BE RESPONSIBLE FOR SOME STORMS TODAY AS DISCUSSED IN THE SHORT
TERM SECTION ABOVE...AND THESE MAY LINGER IN OUR EAST AND SOUTH
EARLY TONIGHT BEFORE CLEARING OUT. THE SECOND IMPULSE WILL
APPROACH ON SUNDAY MORNING...BRINGING A COOL FRONT THAT WILL
EVENTUALLY CROSS THE AREA LATE SUNDAY AFTERNOON AND EVENING. AHEAD
OF THIS FRONT...THERMAL RIDGING ALONG WITH MODEST SOUTHWEST FLOW
AND MOSTLY SUNNY SKIES WILL PROMOTE GOOD HEATING AND AN IMPRESSIVE
INFLUX OF LOW LEVEL MOISTURE. THIS WILL RESULT IN HOT AND VERY
HUMID CONDITIONS FOR MOST AREAS...THOSE AHEAD OF THE
FRONT...SUNDAY AFTERNOON AND EVENING WITH HEAT INDEX VALUES
POTENTIALLY EDGING ABOVE 100 DEGREES MAINLY SOUTH OF HIGHWAY 20.
THERE IS SOME QUESTION AS TO WHETHER ADDITIONAL STORMS WILL BE
ABLE TO DEVELOP ALONG THE FRONT AS IT MOVES THROUGH LATE IN THE
DAY...HOWEVER FORECAST SOUNDINGS INDICATE GOOD CAPPING THAT WILL
BE TOUGH TO BREAK AND THE BEST UPPER LEVEL SUPPORT FOR CONVECTION
WILL SLIDE BY TO OUR NORTHEAST ACROSS WISCONSIN. HAVE THUS
MAINTAINED PRETTY LOW POPS...PEAKING SUNDAY EVENING AS CAPPING
WEAKENS AND THE LOW LEVEL JET KICKS IN.

THE COOL FRONT WILL PROVIDE A LITTLE RELIEF ACROSS THE AREA ON
MONDAY AS TEMPERATURES AND DEWPOINTS WILL BE ABOUT FIVE DEGREES
LOWER WITH A WEAK SURFACE HIGH SCOOTING THROUGH. THE STRONGEST 500
MB TROUGH OF THE SERIES WILL APPROACH FROM THE NORTHWEST ON MONDAY
NIGHT...PROVIDING STRONG FORCING FOR THUNDERSTORMS TO BREAK OUT
OVERNIGHT AND PROBABLY YIELDING SOME SEVERE WEATHER POTENTIAL.
HAVE INCREASED POPS TO LIKELY MONDAY NIGHT AS THERE ARE SOME
TIMING QUESTIONS BUT IT APPEARS THUNDERSTORMS SHOULD BE PRETTY
WIDESPREAD AT LEAST FOR A FEW HOURS. THIS ACTIVITY WILL CLEAR OUT
QUICKLY TUESDAY MORNING AS A MORE WELL DEFINED COLD FRONT SWEEPS
ACROSS IOWA IN CONJUNCTION WITH THE WAVE ALOFT. THIS WILL PROVIDE
SEVERAL DAYS OF RELIEF WITH HIGHS FROM TUESDAY THROUGH THURSDAY
GENERALLY IN THE LOW TO MID 80S AND LOWER HUMIDITY. POPS WILL BE
VERY LOW DURING THIS TIME AS WELL.

THE FAR EXTENDED IS A BIT TRICKER TOWARD THE END OF NEXT WEEK. BY
THURSDAY THE NORTHEASTERN U.S. 500 MB TROUGH THAT HAD BEEN CARVED
OUT WILL BEGIN TO MOVE OFF INTO EASTERN CANADA...INITIALLY
REPLACED BY WEAK ZONAL FLOW OVER IOWA WITH A DEEP LAYER RIDGE
BUILDING JUST TO THE SOUTH AND WEST OF OUR AREA. THE GFS AND THE
PREVIOUS /12Z/ RUN OF THE ECMWF HAD BEEN BUILDING THIS BIG HEAT
DOME OVER IOWA INTO NEXT WEEKEND LEADING TO DRY AND VERY HOT
CONDITIONS...HOWEVER THE 00Z ECMWF HAS CHANGED ITS TUNE AND IS
USING A CANADIAN 500 MB TROUGH...WHICH IS MUCH STRONGER THAN THE
GFS DEPICTION...TO CARVE INTO THE RIDGE AND BRING THE INFAMOUS
RING OF FIRE DOWN OVER IOWA NEXT WEEKEND. THE PREVIOUS
SOLUTION...HOT AND DRY UNDER THE BIG BUBBLE...SEEMS MORE FEASIBLE
FOR NOW AND HAVE MAINTAINED LOW POPS AND FAIRLY HIGH TEMPERATURES
AS APPROPRIATE. IF THE SOLUTIONS CONVERGE THAT WAY THEN LONG RANGE
TEMPERATURES WILL NEED TO BE RAISED ABOVE CURRENT VALUES.

&&

.AVIATION...05/12Z
ISSUED AT 711 AM CDT SAT JUL 5 2014

WIDESPREAD CONVECTION WILL AFFECT KFOD/KDSM/KOTM FOR MUCH OF THE
MORNING WITH MVFR OR LOWER RESTRICTIONS AT KDSM. CONDITIONS SHOULD
IMPROVE TO VFR FROM MIDDAY INTO THE AFTERNOON ALTHOUGH SCATTERED
WEAKER CONVECTION MAY CONTINUE. CONCERN WILL THEN TURN TO FOG OR
STRATUS DEVELOPMENT OVERNIGHT. CONFIDENCE IS NOT HIGH BUT WITH
RAIN TODAY AND INCREASING DEWPOINTS HAVE INTRODUCED AT LEAST MVFR
CONDITIONS AT MOST LOCATIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...LEE
AVIATION...SMALL
Hazardous weather outlook, Jul 5, 4:26 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT SAT JUL 5 2014

IAZ005>007-015>017-023>027-033>039-044>050-057-058-061-062-
070>075-081>086-092>097-061100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
426 AM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA AT TIMES
TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE
POSSIBLE...AND THERE IS ALSO A MARGINAL THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH
TUESDAY. SEVERE WEATHER WILL BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

IAZ004-028-059-060-061100-
EMMET-BREMER-DALLAS-POLK-
426 AM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA AT TIMES
TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE
POSSIBLE...AND THERE IS ALSO A MARGINAL THREAT OF SEVERE WEATHER.

FLOOD WARNINGS ARE IN EFFECT FOR SOME AREA RIVERS. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH
TUESDAY. SEVERE WEATHER WILL BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

LEE

In the hours before

Special weather statement, Jul 5, 5:56 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
556 AM CDT SAT JUL 5 2014

IAZ057>059-070>072-081>083-092>094-051300-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-
TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON
556 AM CDT SAT JUL 5 2014

...THUNDERSTORMS WITH HEAVY RAINS INTO SOUTHWEST AND CENTRAL
IOWA...

STRONGER THUNDERSTORMS OVER SOUTHWEST IOWA WILL CONTINUE DRIFTING
EAST AT ABOUT 20 MPH AFFECTING LOCATIONS ALONG AND WEST OF AN
ADEL TO LAMONI LINE THROUGH AT LEAST 800 AM. THE STORMS MAY
PRODUCE FREQUENT LIGHTNING...HEAVY RAINS AND SMALL HAIL. RAINFALL
AMOUNTS MAY REACH OR EXCEED AN INCH WITH PONDING WATER ON ROADS
AND LOW DRIVING VISIBILITIES POSSIBLE.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:47 AM CDTFlash Flood WarningDMXCrawford6 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.